Jump to content
delsol

delsol: need help with chronic urticaria/oversensitive system

Recommended Posts

delsol

Hello, I hope to get some reassurance and support here. I recently did genetic testing and found out that the Wellbutrin (450 mg.) I took was not being metabolized by my body. At first this was great news, as I thought it explained so much about the insane allergic symptoms/stomach pains/nerve pains that I had been experiencing. Basically, I tapered off 450 mg. in less than a week. My last dose was Jan. 6, 2017.

 

(Deep breaths).  Prior to that, about four months prior (Aug. 2016), my doc took me off Trintellix 10mg.--which I had been on **with the Wellbutrin.** I went off the Trintellix almost cold-turkey (I was having manic symptoms, and my doc wanted to get me off of the Trintellix as soon as possible).

 

Over the past few months, I've also been on-and-off several mood stabilizers (Tegretol, Trileptal, and Topamax), each of which I tried for an average of 2-3 weeks, then stopped. (These dosages never got very high).

 

My main problem is a chronic hypersensitivity that presents as chronic urticaria (as has been diagnosed by an allergist). Every time I eat, shower, wear tight clothes, or exercise, my tissues swell up, I feel nauseated, I itch everywhere, my nerves tingle, my eyes water, my muscles stiffen, and I get extremely depressed (crying, etc.). As I write this, I should not be questioning that my hypersensitive system is caused by major med withdrawal issues. But sometimes I feel I'm very sick, with no hope of recovering whatsoever.

 

To make matters worse, I've been on antidepressants for 25 years -- yes, you read that correctly -- 25 years. I wanted to do a slower taper of the Wellbutrin, but doc and I thought I was getting toxic from it, so it's not like I had a chance to taper. 

 

Right now, I'm on 50 mg. of nortriptyline to "take the edge off" my symptoms. It helps a little but not very much. I feel trapped, basically. The hyperallergic responses are controlling my life and are a living nightmare. 

 

Ugh, I hope to see some of my own story reflected here. Things feel pretty miserable right now.

 

 

Share this post


Link to post
scallywag

delsol -- Welcome to Surviving Antidepressants (SA)
 
I'm sorry to read your account of what's happened in the last 6 months for you. That's a lot of on-and-off medications.
 
It can take some time, 6-8 weeks, for a new medication to reach its full effectiveness, even with someone who has never taken a neuro-active prescription medication. Because of the multiple medication changes made since August, your CNS (central nervous system) has probably been destabilized. As such, it may take you longer to see the intended effects of the medicaton than it would for a "newbie."
 
Our best understanding of these symptoms is that the CNS makes changes to neurotransmitter cells and processes when a drug is introduced. When we decrease dose or discontinue the medication, the CNS starts to "un-make" the changes. If the CNS can't make these adjustments to keep up with the discontinuation pace, we get symptoms.  The discussions/videos at these links provide additional explanations of the process:
One theory of anti-depressant withdrawal syndrome
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10

Some people find supplementation with omega 3 fatty acids and/or magnesium helpful. Start with one or the other at a low dose and work your way up. Please see these topics for more detail:
Omega-3 fatty acids (fish oil).
Magnesium, nature's calcium channel blocker.
 
For reference, here are our topics on medications  you've taken:
Tips for tapering off Wellbutrin XR, SR, XL (bupropion).
Tapering vortioxetine (aka Brintellix or Trintellix): does anyone have any knowledge.
Tips for tapering off Trileptal (oxcarbazepine).
Tips for tapering off nortriptyline.

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
bubble

Hello Delsol.

 

I noticed your post on Petunia's thread and then noticed you alternate dosage to taper. This can cause severe withdrawal so it would be good to look into ways of tapering in a safe way:

 

 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...